Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Nov 4, 2021, 2:52 AM CDT. It took effect at Nov 5, 2021, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 2:52 AM CDT (07:52 UTC)
- In effect from
- Nov 5, 2021, 1:00 PM CDT
- Expired
- Nov 4, 2021, 2:25 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
073 WHUS73 KMKX 040752 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 252 AM CDT Thu Nov 4 2021 LMZ261-362-364-366-563-565-567-868-041600- /O.NEW.KMKX.GL.A.0017.211105T1800Z-211106T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 252 AM CDT Thu Nov 4 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft occasionally to 18 ft possible. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Halbach
2 follow-up statements
648 WHUS73 KMKX 041411 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 911 AM CDT Thu Nov 4 2021 LMZ261-362-364-366-563-565-567-868-042215- /O.CON.KMKX.GL.A.0017.211105T1800Z-211106T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 911 AM CDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft occasionally to 18 ft are possible. * WHERE...Lake Michigan Open Waters north of a line from Sheboygan WI to Pentwater MI. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ MBK
299 WHUS73 KMKX 041925 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 225 PM CDT Thu Nov 4 2021 LMZ261-362-364-366-563-565-567-868-050330- /O.UPG.KMKX.GL.A.0017.211105T1800Z-211106T1200Z/ /O.NEW.KMKX.GL.W.0024.211105T2000Z-211106T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 225 PM CDT Thu Nov 4 2021 ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 7 AM CDT SATURDAY... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft expected. * WHERE...Northern Open Waters of Lake Michigan, along and north of a line from Sheboygan WI to Pentwater MI. * WHEN...From 3 PM Friday to 7 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ669-870-050330- /O.NEW.KMKX.GL.W.0024.211105T2000Z-211106T1200Z/ Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- 225 PM CDT Thu Nov 4 2021 ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 7 AM CDT SATURDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft expected. * WHERE...Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake and Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake. * WHEN...From 3 PM Friday to 7 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-050330- /O.NEW.KMKX.SC.Y.0090.211105T1500Z-211106T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 225 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 7 AM CDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft expected. Highest waves will be toward the open water. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 10 AM Friday to 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kavinsky
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Nov 3, 9:13 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 3, 9:13 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 913 PM CDT Wed Nov 3 2021 .UPDATE... (Issued 913 PM CDT Wed Nov 3 2021) Skies have cleared out most places as clouds exit to the east, with more clouds likely to arrive from the west overnight. Under light winds, temps will continue to fall this evening, but will likely then stall in areas that clouds move into later on. Low temps still look good for tonight, though may wind up a little colder in the east under the clear skies...and milder west as the clouds move in. DDV && .SHORT TERM... (Issued 316 PM CDT Wed Nov 3 2021) Tonight through Thursday night: Stratus/stratocumulus clouds continue to slowly rotate southeastward through the area, with the cyclonic flow at 500 mb lingering over the region. Some breaks were noted in southwestern parts of the area. These clouds should linger into the early evening in the eastern parts of the area, then move out as the base of the shortwave trough moves east. More scattered to broken clouds should move northeastward into and through the area later tonight into Thursday, as warm air advection begins to develop over the region. There is some potential for sprinkles or flurries to occur within this warm air advection regime, though moisture is rather limited through the air column. For now, kept dry forecast going, due to the limited moisture available. The clouds should move out of the area Thursday night. One more chilly night is anticipated, with lows in the middle to upper 20s. The warm air advection with southwest winds on Thursday should bring highs into the upper 40s. Lows Thursday night should be a little milder, with mainly lower 30s expected. Wood && .LONG TERM... (Issued 316 PM CDT Wed Nov 3 2021) Friday through Wednesday: Deterministic models are showing a 500 mb shortwave trough shifting eastward across mainly northern and central Wisconsin Friday night into Saturday. The best upward vertical motion and moisture with this system will remain north of the area. Area forecast soundings are not showing much in the way of moisture during this period across southern Wisconsin. Removed the light PoPs for now for Friday night, as the trend is looking drier for this period. Warm air advection will continue Friday into the weekend, as south to southwest winds become gusty at times with a tightening pressure gradient. Highs are expected to rise through the 50s Friday and Saturday. Highs of 60 degrees or higher are a good possibility for Sunday and Monday, with relatively small spreads for highs between the 25th and 75th percentiles per NBM 1D Viewer. More uncertainty exists for early next week per ensembles and deterministic models. It appears some kind of cold front pushes southeast through the area later Sunday night or Monday, but it looks dry at this time. Beyond that, things get more uncertain with low tracks and 500 mb pattern trends, so kept NBM temperatures and PoPs for now. Wood && .AVIATION... (Issued 913 PM CDT Wed Nov 3 2021) As clouds exit to the east this evening, another round of clouds is approaching from the west. These clouds will overspread southern Wisconsin overnight into Thursday morning. Ceilings should remain mainly VFR, though could dip to MVFR briefly. The clouds will likely hang on through the day tomorrow, moving out of the area during the evening. Otherwise, the weather looks quiet through tomorrow, with dry conditions and winds mainly less than 10 knots expected. DDV && .MARINE... (Issued 316 PM CDT Wed Nov 3 2021) A large area of high pressure over central Illinois will slowly shift east into the Ohio River Valley region through early Friday. Modest west to northwest winds tonight will become southwest Thursday afternoon and night, and gradually increase in strength. South to southwest winds will ramp up Friday and linger into Saturday night, as a low pressure trough approaches from the northern Plains. There is some potential for gale force gusts to 35 knots for the north half of the lake Friday night into Saturday morning, with waves approaching 7 to 11 feet. A Small Craft Advisory will likely be needed for the nearshore waters of Lake Michigan for Friday into Saturday night, for southwest gusts to around 30 knots. Wood && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 3, 3:19 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 319 PM CDT Wed Nov 3 2021 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 319 PM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 PM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Small Craft Advisory will likely be needed for Friday into Saturday night, for gusty southwest winds. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 319 PM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Wind gusts will approach gales Friday night into Saturday morning across the northern half of Lake Michigan. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:25 PM CDT | Gale Warning | MKX | 44 hr | |
| Nov 4, 2:25 PM CDT | Small Craft Advisory | MKX | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.